A case of neuroleptic malignant syndrome with a history of general anesthesia

T. Sato, T. Hara, M. Takeichi

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Antidepressant was given to treat a patient with manic‐depressive psychosis, depressed type (ICD‐9). Following the treatment, she manifested the alteration of the consciousness, autonomic dysfunction, extrapyramidal sign, muscular hypertonicity, hyperthermia, and elevated serum CPK levels. This condition was consistent with the neuroleptic malignant syndrome. Then, along with interruption of medication she was treated with supportive measures and improved progressively. In her past history, she underwent general anesthesia for operation of mitral valve replacement and at that time she manifested tachycardia, hyperthermia, elevated CPK levels, etc. In the case of patients who manifest a malignant hyperthermia‐like state or neuroleptic malignant syndrome‐like state, special care is required in selecting anesthetics and psychotropic drugs.

Original languageEnglish
Pages (from-to)351-353
Number of pages3
JournalHuman Psychopharmacology: Clinical and Experimental
Volume7
Issue number5
DOIs
Publication statusPublished - Jan 1 1992
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Neurology
  • Clinical Neurology
  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'A case of neuroleptic malignant syndrome with a history of general anesthesia'. Together they form a unique fingerprint.

Cite this